MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251070
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a uromax ultra dilation balloon catheter device was used during a ureteroscopic lithotripsy (ursl) procedure.Reportedly, the balloon could not dilate.The procedure was completed with another of the same device with no patient complications.Analysis of the returned basket identified that a pinhole in the balloon material was found located approximately 2mm distal of the distal markerband.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: device code a041001 captures the reportable investigation result of balloon pinhole.Block h11: investigation results.The returned uromax balloon device was analyzed, and a visual evaluation noted that the balloon was not folded which indicates that the device was subjected to positive pressure.It was also noted that a pinhole in the balloon material was found located approximately 2mm distal of the distal markerband.Additionally, the balloon could not be inflated due to the balloon pinhole and the rated burst pressure of this device was 20 atmospheres.A visual and tactile examination was performed on the shaft, tip or markerbands and no damages were found.A labeling review was performed and there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Based on the available information the pinhole in the balloon material most probably occurred due to an interaction between the balloon and a kidney stone during the procedure.It would not be possible to inflate the device due to the balloon pinhole during the procedure.Therefore, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20563701
Report Number2124215-2024-67383
Device Sequence Number20830266
Product Code KOE
UDI-Device Identifier08714729341178
UDI-Public08714729341178
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Model NumberM0062251070
Device Catalogue Number225-107
Device Lot Number0027968712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown